MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG
Catalog Number 828814PL
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported a certas valve (id 828814pl) was implanted via ventriculoperitoneal (vp) shunt and failed after implantation.No additional information has been provided after several attempts.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information received: 1.Did product malfunction? yes, patient presented with a symptomatic shunt malfunction 24 hours after implantation of the valve requiring return to the operating room.2.Did malfunction result in patient or user injury? patient injury.Please give details: patient required an emergent return to the operating room, a second exposure to general anesthesia within 24 hours of the initial procedure.3.Did it result in death? no.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The certas valve (id 828814pl) was returned for evaluation.Device history record (dhr) ¿ product code 82-8814pl with lot 7266817, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was at setting 4.The valve was visually inspected; no defects were noted.The valve was passed the test for programming, occlusion, leaks, reflux, siphon guard and pressure.Root cause analysis - no root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.A possible root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the valve.At the time of investigation, no function issues were noted.

Brand Name
CRTS SM IL SG VLV ONLY
Common Device Name
CERTAS PLUS SMALL & RA W/SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18584006
Report Number3013886523-2024-00012
Device Sequence Number7003349
Product Code JXG
UDI-Device Identifier10381780529378
UDI-Public(01)10381780529378(17)280630(10)7266817
Combination Product (Y/N)N
PMA/510(K) Number
K182265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number828814PL
Device Lot Number7266817
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer02/05/2024
03/15/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date02/21/2024
04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown